Missouri, 2003

Damaging Wind in Missouri, May 13, 2003

May 13, 2003 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at May 13, 11:38 AM CST, 2 hours 22 minutes earlier.

Area forecast discussion, May 13, 11:38 AM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1238 PM CDT TUE MAY 13 2003

HAVE UPDATED GRIDS/ZONES TO ACCOUNT FOR LARGE AREA OF SHOWERS AND
THUNDERSTORMS SPREADING INTO THE FORECAST AREA THIS AFTERNOON. HAVE
ALSO LOWERED TEMPERATURES TO AROUND 70 FOR MOST AREAS. ISC GRIDS FOR
TODAY HAVE BEEN SENT.

.SGF...
MO...NONE.
KS...NONE.

SUTTON
Hazardous weather outlook, May 13, 12:10 PM CST, 1 hour 50 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
110 PM CDT TUE MAY 13 2003

...A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

    ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL UP TO THE SIZE OF
    QUARTERS...AND DAMAGING WINDS NEAR 60 MPH.

    LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES...WITH MINOR FLOODING.

  AREAS AFFECTED AND TIMING:

   SOUTHEAST KANSAS AND SOUTHWEST MISSOURI THROUGH 4
   PM...AND SPREADING ACROSS ALL OF THE OUTLOOK REGION TONIGHT.

  DISCUSSION:

  AN UPPER LEVEL DISTURBANCE ACROSS THE PLAINS TOUCHED OFF A COMPLEX
  OF THUNDERSTORMS ACROSS KANSAS AND NORTHERN OKLAHOMA THIS MORNING.
  THESE THUNDERSTORMS WILL TRACK INTO SOUTHWEST MISSOURI DURING THE
  AFTERNOON HOURS...BRINGING THE THREAT OF UP TO QUARTER SIZE HAIL
  ALONG WITH LOCALIZED FLOODING.  STRONG MOISTURE TRANSPORT INTO THE
  REGION TONIGHT WILL TOUCH OFF ANOTHER COMPLEX OF STORMS...WHICH
  WILL AFFECT MUCH OF THE OZARKS REGION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  ISOLATED SEVERE STORMS WILL BE POSSIBLE WEDNESDAY AS ANOTHER UPPER
  LEVEL SYSTEM AND ASSOCIATED FRONT PUSH ACROSS THE AREA.  LARGE
  HAIL WILL AGAIN BE THE PRIMARY THREAT.

  THUNDERSTORMS WILL RETURN TO THE AREA AGAIN LATE IN THE WEEK
  AHEAD OF THE NEXT SYSTEM.  ISOLATED SEVERE STORMS AND LOCALLY
  HEAVY RAIN WILL BE POSSIBLE FRIDAY INTO EARLY SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE REQUIRED WEST OF A LINE FROM BOLIVAR
  TO GAINESVILLE THROUGH 4 PM AND ACROSS THE REMAINDER OF THE
  OUTLOOK AREA TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF

SAW

In the hours before

Local storm report, May 13, 11:38 AM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1238 PM CDT TUE MAY 13 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1135 AM    MONETT                    MO   .75 INCH HAIL
05/13/03   BARRY                          REPORTED BY VOLUNTEER
                                          WEATHER OBSERVER.
Local storm report, May 13, 1:48 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
248 PM CDT TUE MAY 13 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0232 PM    WEBB CITY                 MO   WIND DAMAGE
05/13/03   JASPER                         POWER LINES DOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The radar

The Springfield radar (KSGF), 45 km away, was scanning. The volume nearest the first event began at 20:01 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dade

When
May 13, 2:00 PM CST
Where
Dade County, Greenfield
Measured
65 kt (75 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.417, -93.850

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5357759.